Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 12, 2021, 4:15 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 12, 2021, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Nashville, TN
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:38 PM CDT | TSTM WND DMG | Lynnville, TN | TREE DOWN ON BEAR CREEK PIKE |
| Jun 12, 5:05 PM CDT | TSTM WND DMG | 3 Wnw Pulaski, TN | NUMEROUS TREES WERE BLOWN DOWN INCLUDING SOME OVER 2 FEET IN DIAMETER ALONG HIGHWAY 64 JUST NORTHWEST OF PULASKI. POWER OUTAGES OCCURRED. SEVERAL SHEET METAL ROOFS WERE DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
661
WWUS84 KOHX 122115
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
415 PM CDT Sat Jun 12 2021
TNZ059>061-095-122215-
Williamson TN-Maury TN-Giles TN-Marshall TN-
415 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...EASTERN MAURY...
SOUTHEASTERN WILLIAMSON AND EASTERN GILES COUNTIES UNTIL 515 PM
CDT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Thompson's Station to near
Lewisburg. These storms were moving south at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Columbia, Lewisburg, Pulaski, Spring Hill, Thompson's Station, Chapel
Hill, Ardmore, Cornersville, Elkton, Lynnville, Culleoka, I-65 East
Of Columbia, Belfast, Frankewing, Prospect and Farmington.
This includes the following highways...
Interstate 65 between mile markers 1 and 60.
Interstate 840 between mile markers 29 and 41.
LAT...LON 3501 8714 3581 8690 3592 8666 3577 8667
3573 8670 3570 8668 3536 8670 3526 8683
3500 8684
TIME...MOT...LOC 2114Z 017DEG 3KT 3584 8680 3537 8681
$$
FBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 1:39 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 1:39 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 139 PM CDT Sat Jun 12 2021 .DISCUSSION... A few thunderstorms have formed in the steamy air across Middle Tennessee. A couple of the storms this afternoon and early evening may be briefly severe with damaging wind gusts. Generally greater coverage (30-40 percent) is expected over our western counties where SPC has a marginal risk in place. This area is also showing greatest capes with surface based values well over 3 kJ/kg and heat index values around 100. Showers and storms will slowly fizzle late this evening and patchy fog is expected again tonight. On Sunday, similar heat and humidity coupled with the passage of a cold front will reignite scattered thunderstorms across the area. Again, a couple could be strong to briefly severe through early evening Sunday. A very different wx pattern will develop after Sunday. A deepening trough over the eastern states will allow a few waves of fresh Canadian air to bring some cooler and much less humid air to Tennessee for several days. By next weekend, heat and humidity will start creeping up again along with a chance for scattered thunderstorms. && .AVIATION... 12Z TAF DISCUSSION. Upper trough over the mid-state finally moving off the plateau. Shower/storm development likely to be way down today/this evening compared to the last few days. Fog this morning will dissipate quickly. Only VCTS in afternoon group for pcpn at this time... but CKV has best chance of seeing storms this afternoon. Fog is likely to develop again later tonight, and may once again go to IFR levels CSV. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 91 69 91 64 / 30 30 10 0 0 Clarksville 71 89 66 89 62 / 30 30 10 0 0 Crossville 64 86 65 85 61 / 20 30 30 0 0 Columbia 69 90 67 89 64 / 20 30 20 0 0 Lawrenceburg 69 90 68 89 64 / 20 30 20 0 0 Waverly 70 89 66 89 64 / 40 30 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........07
Hazardous weather outlook, Jun 12, 1:19 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 119 PM CDT Sat Jun 12 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-131830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 119 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. A few strong to briefly severe thunderstorms are possible this afternoon and evening. Damaging wind gusts are the main concern. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Jun 12, 3:02 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Nashville TN 302 PM CDT Sat Jun 12 2021 TNZ023>025-057-122045- Hickman TN-Dickson TN-Humphreys TN-Houston TN- 302 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON... SOUTHEASTERN HOUSTON...EASTERN HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES UNTIL 345 PM CDT... At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near McEwen, or 8 miles south of Erin, moving south at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Waverly, McEwen, Pinewood and Bucksnort. This includes Interstate 40 between mile markers 146 and 165. LAT...LON 3625 8778 3628 8756 3590 8743 3585 8775 TIME...MOT...LOC 2001Z 350DEG 18KT 3620 8766 FB
Special weather statement, Jun 12, 3:15 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Sat Jun 12 2021
TNZ061-095-122115-
Giles TN-Marshall TN-
315 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL AND
SOUTHEASTERN GILES COUNTIES UNTIL 415 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving southwest at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lewisburg, Pulaski, Ardmore, Cornersville, Elkton, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 26.
LAT...LON 3501 8713 3546 8682 3534 8665 3531 8667
3525 8675 3526 8683 3510 8683 3499 8685
TIME...MOT...LOC 2014Z 040DEG 10KT 3535 8679
FBSpecial weather statement, Jun 12, 3:27 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Nashville TN 327 PM CDT Sat Jun 12 2021 TNZ059>062-122115- Rutherford TN-Williamson TN-Maury TN-Marshall TN- 327 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...WEST CENTRAL RUTHERFORD...SOUTHEASTERN MAURY AND SOUTHEASTERN WILLIAMSON COUNTIES UNTIL 415 PM CDT... At 326 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Thompson's Station, or 10 miles southeast of Franklin, moving south at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Columbia, Lewisburg, Spring Hill, Thompson's Station, Chapel Hill, Eagleville, I-65 East Of Columbia and Farmington. This includes the following highways... Interstate 65 between mile markers 35 and 63. Interstate 840 between mile markers 30 and 43. LAT...LON 3549 8699 3589 8683 3584 8662 3544 8668 TIME...MOT...LOC 2026Z 013DEG 20KT 3580 8675 FB
Special weather statement, Jun 12, 3:29 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
329 PM CDT Sat Jun 12 2021
TNZ058-093-094-122115-
Lawrence TN-Wayne TN-Lewis TN-
329 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...EASTERN
WAYNE AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Waynesboro, moving south at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waynesboro and Collinwood.
LAT...LON 3512 8790 3549 8774 3548 8772 3549 8772
3545 8752 3506 8758
TIME...MOT...LOC 2029Z 021DEG 12KT 3542 8765
FBSpecial weather statement, Jun 12, 4:14 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Nashville TN
414 PM CDT Sat Jun 12 2021
TNZ093-122215-
Wayne TN-
414 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY UNTIL 515 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waynesboro, moving southwest at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Waynesboro, Collinwood, Cypress Inn, Lutts and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 8786 3517 8798 3529 8798 3530 8800
3530 8802 3536 8801 3549 8773 3530 8758
3519 8757 3514 8759 3503 8759 3503 8761
3500 8761
TIME...MOT...LOC 2114Z 028DEG 11KT 3529 8773
BarnwellSpecial weather statement, Jun 12, 4:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
415 PM CDT Sat Jun 12 2021
TNZ059>061-095-122215-
Williamson TN-Maury TN-Giles TN-Marshall TN-
415 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...EASTERN MAURY...
SOUTHEASTERN WILLIAMSON AND EASTERN GILES COUNTIES UNTIL 515 PM
CDT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Thompson's Station to near
Lewisburg. These storms were moving south at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Columbia, Lewisburg, Pulaski, Spring Hill, Thompson's Station, Chapel
Hill, Ardmore, Cornersville, Elkton, Lynnville, Culleoka, I-65 East
Of Columbia, Belfast, Frankewing, Prospect and Farmington.
This includes the following highways...
Interstate 65 between mile markers 1 and 60.
Interstate 840 between mile markers 29 and 41.
LAT...LON 3501 8714 3581 8690 3592 8666 3577 8667
3573 8670 3570 8668 3536 8670 3526 8683
3500 8684
TIME...MOT...LOC 2114Z 017DEG 3KT 3584 8680 3537 8681
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:08 PM CDT | Flash Flood Warning | OHX | Rutherford | 112 min |
| Jun 11, 7:55 PM CDT | Special Weather Statement | OHX | Hickman | 50 min |
| Jun 11, 8:39 PM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 3 hr |
| Jun 11, 8:43 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 62 min |
| Jun 11, 10:15 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 45 min |
| Jun 12, 12:26 PM CDT | Special Weather Statement | OHX | Bedford | 19 min |
| Jun 12, 2:41 PM CDT | Special Weather Statement | OHX | Giles | 49 min |
| Jun 12, 2:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 25 min |
| Jun 12, 3:02 PM CDT | Special Weather Statement | OHX | Humphreys | 43 min |
| Jun 12, 3:10 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 2 hr |
| Jun 12, 3:15 PM CDT | Special Weather Statement | OHX | Giles | 60 min |
| Jun 12, 3:27 PM CDT | Special Weather Statement | OHX | Marshall | 48 min |
| Jun 12, 3:29 PM CDT | Special Weather Statement | OHX | Wayne | 46 min |
| Jun 12, 4:14 PM CDT | Special Weather Statement | OHX | Wayne | 61 min |
| Jun 12, 4:17 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury, Williamson | 3 hr |
| Jun 12, 4:42 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 33 min |
| Jun 12, 5:08 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 52 min |
| Jun 12, 5:12 PM CDT | Special Weather Statement | OHX | Giles | 48 min |
| Jun 12, 5:12 PM CDT | Special Weather Statement | OHX | Wayne | 63 min |
| Jun 12, 5:41 PM CDT | Flash Flood Warning | OHX | Marshall, Maury, Williamson | 3 hr |
| Jun 12, 5:42 PM CDT | Special Weather Statement | OHX | Marshall | 48 min |
| Jun 12, 5:54 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 66 min |
| Jun 12, 6:41 PM CDT | Special Weather Statement | OHX | Dickson | 49 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.